Alert archive / South Carolina / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 211, NWS Charleston, SC

August 2, 2012Allendale County, South Carolina; Screven County, Georgia

NWS Charleston, SC issued this severe thunderstorm warning at Aug 2, 2012, 2:46 PM EDT for Allendale County, South Carolina; Screven County, Georgia. It was in force for 59 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 2, 2012, 2:46 PM EDT (18:46 UTC)
Expired
Aug 2, 2012, 3:45 PM EDT
In force
59 min
Issued by
NWS Charleston, SC
Area
Storm-based polygon

Counties Screven County, GA, Allendale County, SC

The radar

The Charleston,SC radar (KCLX), 39 km from the middle of the area, began a volume at 18:50 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 2, 3:18 PM EDTHAIL 1Sylvania, GAPUBLIC REPORTED PENNY TO QUARTER SIZE HAIL IN DOWNTOWN SYLVANIA NEAR INTERSECTION OF NIMMS RD AND OGEECHEE RD.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 32 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Aug 2, 2:33 PM EDTSevere Thunderstorm WatchSPC5 hr

The nearest sounding before it

Charleston AFB, SC (KCHS), launched 12:00Z, 6.8 hours before the alert went out and 136 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Charleston AFB, SC at 12:00Z on 2012-08-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1922 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Charleston AFB, SC at 12:00Z on 2012-08-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 6 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1922 J/kg
Mixed-layer CIN
-45 J/kg
Mixed-layer LCL
1137 m above ground
0-6 km bulk shear
18 kt
0-1 km storm-relative helicity
6 m²/s²
0-3 km storm-relative helicity
14 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.6

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

711 
WUUS52 KCHS 021846
SVRCHS
GAC251-SCC005-021945-
/O.NEW.KCHS.SV.W.0211.120802T1846Z-120802T1945Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHARLESTON SC
246 PM EDT THU AUG 2 2012

THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CENTRAL SCREVEN COUNTY IN SOUTHEAST GEORGIA...
  SOUTH CENTRAL ALLENDALE COUNTY IN SOUTHEAST SOUTH CAROLINA...

* UNTIL 345 PM EDT

* AT 246 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM...8 MILES SOUTHWEST OF HILLTONIA...MOVING EAST
  AT 15 MPH.

  PREPARE NOW FOR THE FOLLOWING HAZARDS...
  DAMAGING WINDS IN EXCESS OF 60 MPH...
  HAIL UP TO QUARTER SIZE...

* SOME LOCATIONS IN THE WARNING INCLUDE...
  HILLTONIA...SYLVANIA...ALTMAN...CAPTOLO...HUNTERS...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE SHELTER AS THUNDERSTORMS APPROACH.

REPORT HAIL...DOWNED TREES...LIMBS...AND POWER LINES DIRECTLY TO THE
CHARLESTON NATIONAL WEATHER SERVICE AT 1-888-383-2024...WHEN IT IS
SAFE TO DO SO.

&&

LAT...LON 3295 8163 3286 8127 3282 8129 3279 8133
      3277 8134 3274 8142 3270 8143 3269 8140
      3265 8139 3263 8142 3259 8139 3256 8145
      3266 8181
TIME...MOT...LOC 1846Z 285DEG 15KT 3280 8176

$$

JAQ
1 follow-up statement
813 
WWUS52 KCHS 021925
SVSCHS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
325 PM EDT THU AUG 2 2012

GAC251-SCC005-021945-
/O.CON.KCHS.SV.W.0211.000000T0000Z-120802T1945Z/
SCREVEN GA-ALLENDALE SC-
325 PM EDT THU AUG 2 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 345 PM EDT
FOR SOUTH CENTRAL ALLENDALE AND CENTRAL SCREVEN COUNTIES...

AT 325 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM NEAR GREEN HILL...MOVING EAST AT 20
MPH.

PREPARE NOW FOR THE FOLLOWING HAZARDS...
DAMAGING WINDS IN EXCESS OF 60 MPH...
HAIL UP TO QUARTER SIZE...

SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...ALTMAN...
CAPTOLO...HILLTONIA...HUNTERS...NEWINGTON AND SYLVANIA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS THUNDERSTORM HAS PRODUCED QUARTER TO PING PONG BALL SIZE HAIL 
IN AND NEAR SYLVANIA. SEEK SAFE SHELTER AND STAY AWAY FROM WINDOWS.

&&

LAT...LON 3295 8163 3286 8127 3282 8129 3279 8133
      3277 8134 3274 8142 3270 8143 3269 8140
      3265 8139 3263 8142 3259 8139 3256 8145
      3266 8181
TIME...MOT...LOC 1925Z 279DEG 15KT 3276 8155

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 2, 10:50 AM EDT, 3 hours 56 minutes earlier.

Area forecast discussion, Aug 2, 10:50 AM EDT, 3 hours 56 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON SC
1050 AM EDT THU AUG 2 2012

.SYNOPSIS...
ATLANTIC HIGH PRESSURE WILL PREVAIL THROUGH THE WEEK...WHILE A
TROUGH OF LOW PRESSURE PERSISTS INLAND.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
A RELATIVELY NORMAL PATTERN EXISTS FOR EARLY AUGUST WITH BERMUDA
HIGH PRESSURE TO THE EAST AND A WEAK LEE TROUGH TO THE WEST. WE
ARE LOOKING AT SOME WEAK UPPER SHORTWAVE ENERGY DROPPING INTO
SOUTHEAST GA DURING THE AFTERNOON HOURS WHICH COULD INCREASE
CONVECTIVE COVERAGE A BIT. NOW THAT THE LONGWAVE TROUGH AXIS IS
JUST OFF THE COAST...MID-LEVELS HAVE DRIED OUT SUBSTANTIALLY.
PRECIPITABLE WATER ON THE 12Z CHS SOUNDING WAS DOWN TO 1.54 WHICH
IS ABOUT SIX TENTHS OF AN INCH LOWER THAN 24 HRS PRIOR. HOWEVER
LOW-LEVELS REMAIN MOIST DUE TO AN ONSHORE FLOW SO MODIFIED
SOUNDINGS GIVE NEARLY 4000 J/KG CAPE AND AN IMPRESSIVE 1500 J/KG
DCAPE. MID-LEVELS ARE ALSO COOLER BY ALMOST TWO DEGREES TODAY SO
STRONGER AND MORE PERSISTENT UPDRAFTS ARE EXPECTED...ALONG WITH
STRONGER COLD POOLS AND DOWNBURST WIND POTENTIAL. WE BUMPED UP
POPS BY 10 PERCENT ACROSS INLAND SOUTHEAST GA WHERE THE BEST
CONVECTIVE COVERAGE IS ANTICIPATED. WE ALSO MAINTAINED SEVERE
WORDING IN THE HAZARDOUS WEATHER OUTLOOK.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH SUNDAY/...
ANY LINGERING CONVECTION WILL DIMINISH BY MID-EVENING AS INSOLATION
WANES AND THE SEA BREEZE CLEARS THE WESTERN ZONES. EXPECT A DRY
NIGHT TO PREVAIL...ALTHOUGH AN ISOLATED SHOWER/TSTM COULD POPS
JUST ABOUT ANYWHERE WITH RESIDUAL OUTFLOWS LIKELY LURKING ABOUT.
DEBRIS CLOUDINESS WILL THIN WITH MOSTLY CLEAR SKIES DOMINATING FOR
MUCH OF THE OVERNIGHT PERIOD. LOWS WILL RANGE FROM THE LOWER 70S
WELL INLAND TO AROUND 80 AT THE BEACHES.

THE FORECAST AREA WILL BECOME POSITIONED BETWEEN A SURFACE HIGH
PRESSURE TO THE WEST AND A SUBTROPICAL HIGH PRESSURE TO THE EAST.
HEIGHTS WILL CONTINUE TO INCREASE THROUGH THE WEEKEND WITH MODEST
UPPER LEVEL RIDGING BUILDING ALONG THE EAST COAST. A PERSISTENT
SOUTHERLY FLOW WILL ALLOW PLENTY OF DEEP MOISTURE TO CONTINUOUSLY
ADVECT OVER THE AREA. MODEL SOUNDINGS VERIFY THIS DEEP MOISTURE WITH
PWATS REMAINING STEADY AROUND 2 INCHES THROUGH THE WEEKEND.
THUS...EXPECT ISOLATED TO SCATTERED CONVECTION TO DEVELOP FAIRLY
EASILY EACH AFTERNOON AS THE SEA BREEZE PROPAGATES INLAND AND
CONVECTIVE TEMPERATURES ARE REACHED. WITH HIGH TEMPERATURES EXPECTED
TO REACH THE LOW TO MID 90S EACH AFTERNOON...CONVECTIVE TEMPS IN THE
UPPER 80S WILL NOT BE DIFFICULT TO EXCEED. STILL...INSTABILITY
PARAMETERS ARE LESS THAN IMPRESSIVE WITH SHOWALTER INDICES
GENERALLY POSITIVE AND LAPSE RATES BETWEEN 5 AND 6 C/KM.
THEREFORE...THE SEVERE POTENTIAL APPEARS LOW...BUT CAN NOT RULE OUT
ONE OR TWO ISOLATED STRONG TO SEVERE STORMS. ANY STRONG STORMS WILL
LIKELY DEMONSTRATE TRADITIONAL SUMMERTIME PULSE CHARACTERISTICS. ANY
LINGERING CONVECTION WILL QUICKLY DIMINISH AFTER SUNSET...WITH
OVERNIGHT LOWS EXPECTED TO REMAIN QUITE MILD IN THE MID TO LOW 70S INLAND
AND UPPER 70S ALONG THE BEACHES.

&&

.LONG TERM /SUNDAY NIGHT THROUGH WEDNESDAY/...
MODELS SHOW SUBTLE HIGH FALLS AT THE BEGINNING OF THE PERIOD AS A
LOW PRESSURE SYSTEM MOVES EASTWARD ACROSS THE NEW ENGLAND AREA. ITS
ASSOCIATED COLD FRONT WILL LIKELY STALL OUT WELL NORTH OF THE AREA
SOMETIME AROUND MID WEEK. MEANWHILE...THE UPPER RIDGE ACROSS CENTRAL
UNITED STATES WILL CONTINUE TO STRENGTHEN THROUGH THE PERIOD. AT THE
SURFACE...THE FORECAST AREA WILL REMAIN SANDWICHED BETWEEN THE
SURFACE HIGH PRESSURE OVER THE MIDDLE OF THE UNITED STATES AND THE
SUBTROPICAL HIGH JUST TO THE EAST. THIS PATTERN COULD ALLOW FOR AN
INCREASE IN CONVECTION...ESPECIALLY AS CONVECTION DEVELOPS ALONG THE
STALLED FRONT AND INTERACTS WITH OTHER BOUNDARIES...LIKE THE SEA
BREEZE. TEMPERATURES WILL CONTINUE TO REFLECT NEAR SEASONAL NORMALS
WITH LOW TO MID 90S EXPECTED DURING THE AFTERNOON AND DIPPING INTO
THE LOW TO MID 70S OVERNIGHT.

&&

.AVIATION /15Z THURSDAY THROUGH MONDAY/...
VFR FOR THE NEXT 24 HOURS. LOW PROBABILITIES FOR TSTMS THIS
AFTERNOON AT BOTH TERMINALS.

EXTENDED AVIATION OUTLOOK...ISOLATED CONVECTION THROUGH EARLY
NEXT WEEK BUT PROBABILITIES OF ANYTHING IMPACTING EITHER TERMINAL
ARE LOW.

&&

.MARINE...
A BROAD SOUTHERLY FLOW REGIME WILL REMAIN INTACT ACROSS THE
WATERS THROUGH TONIGHT. WINDS WILL REMAIN 10-15 KT WITH SEAS 2-4
FT.

ATLANTIC HIGH PRESSURE WILL PREVAIL ACROSS THE MARINE AREA THROUGH
EARLY NEXT WEEK. THIS PATTERN WILL CONTINUE TO RESULT IN CONDITIONS
BELOW SMALL CRAFT CRITERIA. IN GENERAL...SOUTH/SOUTHWEST WINDS
BETWEEN 10 TO 15 KNOTS WILL PERSIST ON THE WESTERN SIDE OF THE
ATLANTIC RIDGE WITH BRIEF INCREASES OF 15 TO 20 KNOTS...MAINLY
DURING NOCTURNAL SURGING. SEAS WILL ALSO REMAIN BELOW SMALL CRAFT
ADVISORY CRITERIA THROUGH THE PERIOD...BUT EXPECT BRIEF INCREASES
DURING TIMES OF STRONGER WINDS. GENERALLY...SEAS WILL REMAIN 2 TO 3
FEET WITHIN 20 NM AND NO MORE THAN 5 FEET FURTHER OUT.

&&

.CHS WATCHES/WARNINGS/ADVISORIES...
GA...NONE.
SC...NONE.
MARINE...NONE.

&&

SYNOPSIS...
NEAR TERM...JRL
SHORT TERM...JHP
LONG TERM...JHP
AVIATION...JHP
MARINE...JHP
Hazardous weather outlook, Aug 2, 2:41 PM EDT, 5 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHARLESTON SC
241 PM EDT THU AUG 2 2012

GAZ087-088-099>101-114>119-137>141-SCZ040-042-043-047>049-051-031845-
JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS-
INLAND BRYAN-COASTAL BRYAN-INLAND CHATHAM-COASTAL CHATHAM-LONG-
INLAND LIBERTY-COASTAL LIBERTY-INLAND MCINTOSH-COASTAL MCINTOSH-
ALLENDALE-HAMPTON-INLAND COLLETON-INLAND JASPER-BEAUFORT-
COASTAL COLLETON-COASTAL JASPER-
241 PM EDT THU AUG 2 2012

...SEVERE THUNDERSTORM WATCH 550 IN EFFECT UNTIL 8 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST GEORGIA AND
SOUTHEAST SOUTH CAROLINA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

PLEASE RELAY ANY REPORTS OF HAZARDOUS WEATHER INCLUDING...BUT NOT
LIMITED TO LARGE HAIL...DAMAGING WINDS...AND FLOODING TO THE NATIONAL
WEATHER SERVICE IN CHARLESTON AT 1-888-383-2024.

SCZ044-045-050-052-031845-
DORCHESTER-INLAND BERKELEY-CHARLESTON-TIDAL BERKELEY-
241 PM EDT THU AUG 2 2012

...ISOLATED SEVERE THUNDERSTORMS POSSIBLE THIS AFTERNOON AND
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH CAROLINA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

SEVERE THUNDERSTORMS...SCATTERED SHOWERS AND THUNDERSTORMS ARE
EXPECTED TO DEVELOP AWAY FROM THE BEACHES THIS AFTERNOON. A FEW OF
THE THUNDERSTORMS COULD BECOME SEVERE WITH DAMAGING WINDS IN
EXCESS OF 60 MPH. FREQUENT CLOUD TO GROUND LIGHTNING AND LOCALLY
HEAVY RAINFALL COULD ALSO OCCUR...MAINLY THROUGH EARLY THIS
EVENING.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

PLEASE RELAY ANY REPORTS OF HAZARDOUS WEATHER INCLUDING...BUT NOT
LIMITED TO LARGE HAIL...DAMAGING WINDS...AND FLOODING TO THE NATIONAL
WEATHER SERVICE IN CHARLESTON AT 1-888-383-2024.

AMZ330-350-352-354-374-031845-
CHARLESTON HARBOR-
WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM-
WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING
GRAYS REEF NATIONAL MARINE SANCTUARY-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO
60 NM-
241 PM EDT THU AUG 2 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Local storm report, Aug 2, 2:00 PM EDT, 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
200 PM EDT THU AUG 02 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0817 PM     TORNADO          2 W KIAWAH ISLAND       32.61N  80.12W
08/01/2012                   CHARLESTON         SC   BROADCAST MEDIA

            AN EF-0 TORNADO BRIEFLY TOUCHED DOWN CLOSE TO THE
            INTRACOASTAL WATERWAY NEAR KIAWAH ISLAND.

&&

EVENT NUMBER CHS1200600

JAQ
Special weather statement, Aug 2, 2:29 PM EDT, 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
229 PM EDT THU AUG 2 2012

GAZ114-021900-
TATTNALL-
229 PM EDT THU AUG 2 2012

...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF TATTNALL COUNTY
THROUGH 300 PM EDT...

AT 227 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS...ALONG A LINE EXTENDING FROM COLLINS TO FIVE
POINTS...MOVING SOUTHEAST AT 15 MPH.

SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
COLLINS...GORDONIA ALTAMAHA STATE PARK...MANASSAS...MENDES AND
REIDSVILLE...

PREPARE NOW FOR THE FOLLOWING HAZARDS...
GUSTY WINDS OF 40 TO 50 MPH...
DIME SIZE HAIL...
FREQUENT CLOUD TO GROUND LIGHTNING...
TORRENTIAL RAIN WHICH MAY PRODUCE LOCALIZED FLOODING...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM
WARNING IS ISSUED FOR YOUR LOCATION.

&&

LAT...LON 3209 8221 3215 8219 3224 8222 3221 8201
      3210 8199 3207 8197 3183 8194 3181 8195
      3179 8198 3184 8208 3186 8212 3188 8212
      3191 8223
TIME...MOT...LOC 1829Z 303DEG 13KT 3217 8211 3185 8205
Special weather statement, Aug 2, 2:37 PM EDT, 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
237 PM EDT THU AUG 2 2012

SCZ042-021900-
HAMPTON-
237 PM EDT THU AUG 2 2012

...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF HAMPTON COUNTY
THROUGH 300 PM EDT...

AT 236 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM...NEAR HAMPTON...MOVING EAST AT 10 MPH.

SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
ALMEDA INTERSECTION...CROCKETVILLE...CUMMINGS...HAMPTON...LAKE WARREN
STATE PARK...LENA...MILEY AND VARNVILLE...

PREPARE NOW FOR THE FOLLOWING HAZARDS...
STRONG WINDS OF 45 TO 55 MPH...
DIME SIZE HAIL...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SEVERE THUNDERSTORM WATCH IS ALSO IN EFFECT. THUNDERSTORMS CAN
PRODUCE LARGE HAIL...DAMAGING WINDS...AND ISOLATED TORNADOES
SUDDENLY...SOMETIMES WITH LITTLE OR NO WARNING. BE ALERT FOR RAPIDLY
CHANGING WEATHER CONDITIONS AND BE READY TO ACT QUICKLY IF SEVERE
WEATHER IS OBSERVED OR A WARNING IS ISSUED.

&&

LAT...LON 3287 8123 3298 8104 3293 8100 3291 8099
      3286 8093 3280 8091 3270 8121
TIME...MOT...LOC 1837Z 258DEG 7KT 3287 8114

JAQ

The office that day

Everything else NWS Charleston, SC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 1, 8:16 PM EDTTornado WarningCHSCharleston44 min
Aug 1, 8:59 PM EDTSpecial Weather StatementCHSCharleston31 min
Aug 2, 1:55 PM EDTSevere Thunderstorm WarningCHSBeaufort, Jasper65 min
Aug 2, 2:37 PM EDTSpecial Weather StatementCHSHampton23 min
Aug 2, 3:27 PM EDTSevere Thunderstorm WarningCHSAllendale63 min
Aug 2, 3:53 PM EDTSpecial Weather StatementCHSHampton37 min
Aug 2, 4:01 PM EDTSevere Thunderstorm WarningCHSHampton, Jasper59 min
Aug 2, 4:27 PM EDTSevere Thunderstorm WarningCHSBeaufort, Colleton63 min
Aug 2, 5:02 PM EDTSevere Thunderstorm WarningCHSColleton, Dorchester58 min
Aug 2, 5:23 PM EDTSevere Thunderstorm WarningCHSBerkeley, Charleston, Colleton, Dorchester67 min
Aug 2, 5:27 PM EDTSevere Thunderstorm WarningCHSBerkeley, Colleton, Dorchester63 min
Aug 2, 6:28 PM EDTSevere Thunderstorm WarningCHSBerkeley, Charleston, Dorchester62 min
Aug 2, 7:35 PM EDTSpecial Weather StatementCHSBerkeley25 min
Aug 1, 8:20 PM EDTSpecial Marine WarningCHS55 min
Aug 2, 2:18 PM EDTSevere Thunderstorm WarningCHSBulloch, Jenkins, Screven57 min
Aug 2, 2:29 PM EDTSpecial Weather StatementCHSTattnall31 min
Aug 2, 2:44 PM EDTSevere Thunderstorm WarningCHSBryan, Bulloch, Effingham61 min
Aug 2, 3:14 PM EDTSevere Thunderstorm WarningCHSBryan, Chatham61 min
Aug 2, 3:32 PM EDTAreal Flood AdvisoryCHSBryan, Chatham, Effingham, Liberty82 min
Aug 2, 3:34 PM EDTSevere Thunderstorm WarningCHSBryan, Bulloch, Effingham, Screven56 min
Aug 2, 4:12 PM EDTSevere Thunderstorm WarningCHSBryan, Liberty63 min
Aug 2, 4:32 PM EDTTornado WarningCHSLiberty43 min
Aug 2, 4:49 PM EDTSevere Thunderstorm WarningCHSLiberty, Long, McIntosh56 min
Aug 2, 5:55 PM EDTSpecial Weather StatementCHSMcIntosh35 min
Aug 2, 5:57 PM EDTSpecial Marine WarningCHS57 min
Aug 2, 6:07 PM EDTSpecial Marine WarningCHS46 min

Nearby

Severe Thunderstorm Warnings in South Carolina, 2012Severe Thunderstorm Warnings in Georgia, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.